Although the inserts all state this is used for Schizophrenia,my MD said that was marketing decision and it is possible to use it for Bipolar disorder
Is anyone taking Latuda for Bipolar disorder?
- 24 Feb 2011 by bames
- 22 January 2019
I like to at least offer a response on this question even though I am on meds for not Bi-Polar, but Extreme Depression/Anxiety/ compulsive behavior... As with Klonopin, if you were to read up about that particular drug you will find that it's uses and intentions for the patient are many and it is compatable with other drugs like Celexa... With that being said, If your psych, or MD says that it is o.k. to take this drug and that it is used for different types of mntl illns then yes you are probably taking a med approved for BP... If you still have concerns, always get a second opinion by certified MD, or just ask your pharmacist... hope this was helpful... speak with you again... Blaze22
I'm bipolar II-diagnosed seven years ago. I was put on Latuda a week ago. I followed my dr.s advice-take it with food preferably 350 calories at the minimum. I take a Lamictal once a day for the last five years.
Upon taking Latuda I experienced nausa, extreme tiredness for two days which ceased. Then I experienced fast talking, up all night (which I haven't experienced in years), irritable etc. My doctor told me to cease taking Latuda. Granted, I am medication sensitive. Be aware of your reactions to drugs, know your mood changes, etc so you recognize a Latuda reaction
My psych pa was discussing this as a possibility for the future but I am nervous because it is so new. I have bipolar II and have not responded well to most medications... found some success with Dartmouth light protocol... but mostly manage with CBT. I just gave birth and am nursing my son... was wondering has anyone heard anything about whether latuda is safe while breastfeeding? I figure it is unlikely to find studies but can't find any aftermarket research either. Anyone know what bipolar meds are safe options for breastfeeding? Currently we are evaluating how I am doing and avoiding meds but I want to be prepared in case my mood worsens. Also, I'd be interested in whether people who did poorly on other atypical antipsychotic meds do well on latuda... most atypicals have been nightmares for me. Good luck to all those who are on it interested in seeing responses
Hello... I have been taking Latuda, 40mg at bedtime with a snack for 8 days... I suffer from disabling depression marked by periods of being unable to leave my room, unable to concentrate, unable to feel anything good or bad... the change was dramatic and quick... on the second morning of taking it,, I woke up singing... this is not mania for me... I can feel things again... joy... love for my husband... pleasure in my kids... I am actually optimistic which I have not felt in years... and no longer contemplate suicide... I also take prozac 20 mg in the morning... and depakote 250 mg at night... hope my experience helps you... :-)
My husband has just started latuda hoping to help with the depressive side of bipolar which he has been in for three years at least. We just started this week, so I don't know how it's working, except it does make him sleepy after taking at night. We started on 1/2 of a 40 mg. pill with another psych visit in two weeks. Apparently they haven't mad a 20 mg. pill yet.
What effects have you seen from this medicine? Yes, I totally trust our psychopharamacologist. If she says it's being used off-label for bp, it's because she has that information from Stanford, one of the schools doing the research.
Love to know your feelings about it. Janice
I just started on Latuda for BP four days ago for Bipolar I. My new Pdoc suggested it, and he's great. He discusses everything with me, and answers all my questions, and ultimately I decide what I'm going to take, with his guidance. I used to take Zyprexa with Depakote, but another doctor replaced the Zyprexa with Lamictal when my old doc retired. I got much, much worse - hallucinations, suicidal, depressed, etc. I drifted away from going anywhere, and finally quit meds altogether.
A few months ago, my therapist introduced me to this new Pdoc, who is a psychopharmacologist like my old one who'd retired. He said we could go back to the Zyprexa/Depakote combo since it'd worked so well, but that there were newer atypicals now that have far fewer side effects, Latuda being one of those. He did tell me it hasn't yet been approved for BP, that it's used off-label for that for now but won't be long till approval comes. I've had absolutely no side effects so far (5 days) but I take it exactly as he instructed me - with dinner, at least 350 calories, for best absorption as another poster mentioned. I'm hoping to get back to normal with this combination.
Now I am confused as to whether my husband is considered bipolar or schizophrenic?
I've been taking latuda for 4 mo. with depakote the only problem I'm having is tremor, but my mood is good. right know i'm not considering changing. the side effect is just irritating
To Teach, the woman who was wondering about Latuda causing birth defects.
I'm looking at product insert paper (the long description which comes with the drug) They say that in their rat and rabbit studies that no birth defects were found. They do say, however, that the use of Latuda during the 3rd trimester of pregnancy has resulted in infants being born with a number of different problems that have sometimes required "intensive care unit support and prolonged hospitalization".
In short, the insert paper says:"Latuda should be used in pregnancy only if the potential benefit justifies the potential risk to the fetus"
I hope this helps,
I have been on latuda for about three months and I'm diagnosed schizophrenic and bipolar and it's used for both with me. The worst side effect I had was stiff rigid muscles. My foot and mouth would lock up for hours on end and it drove me crazy so my doctor prescribed me cogentin and it's been working great ever since.
I will begin this med tonite for the exact same reason. I will post any info i get
through its use. This is my 10th med in 2+years. Here we go again . Would also appreceate any info avail now.
I hv been taking Latuda for one month. My doc is using it as a mood stabilizer. We r trying this newer one r/t my terrible side effects to most of the older ones. I am on smallest dose of 40 mg at bedtime. So far no side affects. This is what they call an "off label" use. Can't say i have noticed much of any affects good or bad. Of course we all know this can take some time. I just pray and hope for the best. Second best being no rediculous sides . We are trying to keep me from dipping to far on the depression while avoiding a manic episode which are increased when on high dodes of antidepressants.(effexor,trazodone). I will keep posted if anything goes awry or no improvement noticed in the comming weeks.
hi bames my names brian my dr put me on it about two weeks ago and i have bipolar 1 it is working fantasticly it doesnt make me sick or sluggish i can sleep at night with it i really like it i was on a lot of stuff before well i think me and my dr found something really great i know its new but they need to priscribe it for bipolar disorder
I have been struggling with Bipolar Disorder for several year now .I have tried almost every medication available without any success and was starting to think that there was no hope for me.That is until now! My Doctor FINALLY decided to try me on Latuda.It is a wonderful medication!It has changed my life. For the first time in my adult life I feel like I am able to function like a "normal person"!I don't even need my mood stabilizers anymore. I would highly reccomend anyone with hard to treat Bipolar Disorder to give it a try!
I was put on it 2 days ago for borderline and anger/ homicidal thoughts. I really am having mixed feelings about it because I don't want to gain weight. But there aren't any pills that don't control anger but won't make you fat, right??? I also have a medical condition I take topamax for so other drugs might interact with. I don't know? I just wonder does this make you really gain? All the side effect lists say it does and it shouldn't be on the less severe list it should be at the very top of the warning label!!!
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Nov 2018 • 10 answers
Why do I feel tired taking 40 mg of Latuda. It has been 3 weeks that I've been taking this amount. E
Updated 4 Jun 2014 • 1 answer
Updated 2 Jun 2017 • 1 answer
Updated 2 Nov 2018 • 3 answers
Updated 2 Jun 2019 • 1 answer